iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and GynecologypcosI have been on birth control pills for over two years and bleeding for the past 12 days. Why?

What could cause bleeding after taking birth control pills in a patient with a history of PCOS?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At April 21, 2023
Reviewed AtJanuary 18, 2024

Patient's Query

Hello doctor,

I have been bleeding for 12 days. I have pcos and taking birth control pills for almost two years and It started with brownish bleeding on day 13 of my active pill. Why is this happening? I am worried. Please help.

Answered by Dr. Richa Agarwal

Hello,

Welcome to icliniq.com.

Thanks for trusting us with your health care.

I have gone through your history and understand your concerns. As per your description, these symptoms could be due to hormonal imbalances caused by pills. Once you stop the medication, usually the period resumes within a month, but sometimes it may take time to resume menses depending upon how long you are on the pill and the type of pill. Menstrual irregularities due to hormonal changes may be an indication of starting of menses. I suggest you can take analgesic medicine for the same and also take the Folic acid tablet and do alternate days of sex to increase the chances of pregnancy. Drink a lot of warm water, and a soft diet and lifestyle changes are required in your case.

I hope this helps, and feel free to get back in case of any doubts or need for more information.

Good luck.

Regards.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Richa Agarwal
Dr. Richa Agarwal

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy